Texas, 2009Wildfire in Texas, February 11 to 12, 2009
February 11 to 12, 2009 · NWS CRP · 1 event in 1 county or zone
The Riveria Beach Wildfire burned appoximately 20 acres in and near the town of Riveria, specifically near FM 771 and FM 1145. 9) Three homes were lost and 20 threatened and saved.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Riveria Beach Wildfire burned appoximately 20 acres in and near the town of Riveria, specifically near FM 771 and FM 1145. (N27 17.19 W97 41.9) Three homes were lost and 20 threatened and saved. Several evacuations took place. Several local, state, volunteer resources responded, in addition to air resources.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 11, 11:21 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 11, 11:21 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1121 AM CST WED FEB 11 2009
.DISCUSSION...SEE AVIATION SECTION.
&&
.AVIATION...NORTHWEST WINDS WILL GUST TO 20-25 KNOTS INTO
THE EARLY AFTERNOON BEFORE DIMINISHING. OTHERWISE...VFR CONDS
WILL EXIST AS PERIODIC HIGH CLOUDS MOVE ACROSS THE REGION.
&&
.PREV DISCUSSION... /ISSUED 1049 AM CST WED FEB 11 2009/
DISCUSSION...KCRP VAD WIND PROFILE STILL SHOWS NORTHWESTERLY FLOW
OF 20-25 KNOTS OFF THE SURFACE. EXPECT WINDS WILL REMAIN GUSTY FOR
A COUPLE MORE HOURS BEFORE GRADIENT DIMINISHES. NO CHANGES MADE TO
CURRENT TEMPERATURE FORECAST. ANOTHER DAY OF WELL ABOVE NORMAL
TEMPERATURES.
MARINE...SCEC CONDITIONS WILL LINGER OVER THE BAYS AND NEARSHORE
WATERS UNTIL EARLY THIS AFTERNOON WHILE SCA CONDITIONS WILL CONTINUE
FOR HIGH SEAS UNTIL 21Z. AS HIGH PRESSURE AREA SETTLES INTO THE
AREA AND DIFFERENTIAL HEATING OCCURS...EXPECT WINDS TO WEAKLY
BECOME ONSHORE LATE THIS AFTERNOON.
FIRE WEATHER...NO CHANGES MADE TO THE CURRENT RED FLAG WARNING.
WINDS ARE GUSTING UP TO 25 MPH LATE THIS MORNING ALONG WITH RH
VALUES OF 10-15 PERCENT INLAND...20-25 PERCENT ALONG THE COAST.
WINDS WILL DIMINISH THIS AFTERNOON SO 22Z EXPIRATION IS GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 80 46 77 61 82 / 0 0 10 10 10
VICTORIA 80 41 75 58 79 / 0 0 10 10 10
LAREDO 84 49 86 62 89 / 0 0 0 10 10
ALICE 83 44 81 60 86 / 0 0 10 10 10
ROCKPORT 78 54 74 62 76 / 0 0 10 10 10
COTULLA 82 41 81 58 86 / 0 0 0 10 10
KINGSVILLE 83 43 79 59 85 / 0 0 10 10 10
NAVY CORPUS 76 54 74 64 77 / 0 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
&&
TMT/89...SHORT TERMHazardous weather outlook, Feb 11, 4:55 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
455 AM CST WED FEB 11 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
455 AM CST WED FEB 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF A VERY DRY AIRMASS WITH RELATIVE HUMIDITY
VALUES DROPPING TO AROUND 10 PERCENT AND WINDS GUSTING TO 25 MPH
WILL LEAD TO A HIGH WILD FIRE DANGER ACROSS THE REGION TODAY.
SMALL CRAFT ADVISORIES REMAIN IN EFFECT ACROSS THE OPEN GULF
WATERS DUE TO HAZARDOUS SEAS AND WINDS OF 20 TO 25 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJG
Wildfire, Kleberg
- When
- February 11, 12:00 PM CST to February 12, 11:00 AM CST
- Where
- Kleberg forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
The Riveria Beach Wildfire burned appoximately 20 acres in and near the town of Riveria, specifically near FM 771 and FM 1145. (N27 17.19 W97 41.9) Three homes were lost and 20 threatened and saved. Several evacuations took place. Several local, state, volunteer resources responded, in addition to air resources.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, February 11, 20091 death · $905,000 · 74 kt wind · 55 events
- High Wind in Ohio, February 11, 20091 death · 2 injured · 66 kt wind · 32 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 20091 injured · $17 million · 68 kt wind · 38 events
- Extreme Cold in Wisconsin, February 11, 20091 death · 1 event
- Tornado and Hail in Tennessee, February 11, 2009$830,000 · EF1 · 40 events
- Damaging Winds and High Wind in Kentucky, February 11, 2009$726,000 · 62 kt wind · 53 events
- Damaging Winds and High Wind in Pennsylvania, February 11 to 12, 2009$2.1 million · 80 kt wind · 28 events
- Tornado and Hail in Louisiana, February 11, 2009$553,000 · EF1 · 19 events
- High Wind in Kentucky, February 11, 2009$1.4 million · 63 kt wind · 22 events
- High Wind in Illinois, February 11, 2009$3.0 million · 52 kt wind · 3 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 2009$1.2 million · 61 kt wind · 17 events
- Damaging Winds and High Wind in West Virginia, February 11 to 12, 2009$1.0 million · 54 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156218.